Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 14, 2000, 10:00 PM CDT for Clark County, Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2000, 10:00 PM CDT (03:00 UTC)
- Expired
- Aug 14, 2000, 10:15 PM CDT
- In force
- 15 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, WI
The radar
The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 6:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 150301 SVRLSE WIC019-150315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1000 PM CDT MON AUG 14 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CONTINUED THE * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST CLARK COUNTY IN CENTRAL WISCONSIN * UNTIL 1015 PM CDT * AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF COLBY...OR ABOUT 18 MILES SOUTH OF MEDFORD...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... UNITY AT 1010 PM CDT ] SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR NORTH CENTRAL WISCONSIN. NELSONy LAT...LON 4506 9094 4465 9092 4464 9032 4503 9026
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:10 PM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Aug 14, 3:10 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT MON AUG 14 2000 FORECAST CONCERNS FOR THIS PACKAGE INCLUDE CONVECTIVE TRENDS TONIGHT WITH PASSAGE OF FRONTAL BOUNDARY...AND THEN TEMPERATURES TUESDAY THROUGH WEDNESDAY. 18Z SURFACE ANALYSIS SHOWS LOW PRESSURE OVER EASTERN SOUTH DAKOTA WITH TRAILING TROUGH/COLD FRONT EXTENDING SOUTHWARD THROUGH CENTRAL NEBRASKA. WARM FRONT SOMEWHAT HARD TO DISCERN...BUT EXTENDS ACROSS CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN. MAIN CLOUD SHIELD ALONG AND TO THE NORTH OF THE WARM FRONT...WITH CLEAR SKIES ACROSS SOUTHWEST MINNESOTA. CONVECTION OCCURRING ACROSS NORTHERN MINNESOTA ON NOSE OF 20 KT TO 30 KT LOW LEVEL JET. 12Z MODELS INITIALIZE WELL...BUT AGAIN SHOW SOME DISCREPANCIES IN THE QPF FIELDS. ONCE AGAIN APPEARS ETA AND AVN HAVE A BIT BETTER HANDLE ON THE SMALLER FEATURES. IN THE SHORT TERM...ATMOSPHERE SOUTH OF WARM FRONT REMAINS CAPPED THIS AFTERNOON WITH 10C PLUS TEMPERATURES AT 700MB. BEST MOISTURE CONVERGENCE/UPPER LEVEL DIVERGENCE TO REMAIN ACROSS THE NORTHERN HALF OF MINNESOTA AND NORTHERN WISCONSIN TONIGHT. SHORTWAVE MOVING THROUGH SOUTHERN CANADA SHOULD ENHANCE CONVECTIVE ACTIVITY LATER THIS AFTERNOON AND EVENING. FARTHER SOUTH BETTER CHANCES MAY COME WITH CONVERGENCE ALONG APPROACHING COLD FRONT. THUS WILL STILL CONTINUE LOWER POPS FROM ROCHESTER...SOUTHEASTWARD INTO SOUTHWEST WISCONSIN. FRONTAL SYSTEM SHOULD EXIT THE REGION BY MORNING WITH MUCH DRIER AIR BEING ADVECTED INTO THE REGION. ETA PROGS SURFACE DEWPOINTS (NOW 65 TO 70) TO DROP INTO THE 50S BY TUESDAY AFTERNOON. BY WEDNESDAY... SURFACE HIGH MOVES EAST WITH RETURN FLOW RE-ESTABLISHING ITSELF ACROSS THE WESTERN ZONES. WILL GO WITH A LOW POPS WEST AND DRY ELSEWHERE. IN THE EXTENDED...UNSETTLED WEATHER TO CONTINUE THROUGH THURSDAY... BEFORE RIDGE RE-ESTABLISHES ITSELF ACROSS THE AREA. TEMPERATURES SHOULD DROP BACK TO NEAR OR SLIGHTLY BELOW NORMALS. GUIDANCE TEMPERATURES RATHER SIMILAR AND SO NOT TO MUCH DEVIATION. COORDINATED WITH KMKX...KGRB...KMSP .LSE...NONE. RABERDING
In the hours before
Local storm report, Aug 14, 9:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
922 PM CDT MON AUG 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
P
0915 PM GILMAN WI 0.75 INCH HAIL
08/14/00 TAYLOR REPORTED BY DISPATCH
NELSONLocal storm report, Aug 14, 9:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT MON AUG 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0940 PM OWEN WI 0.75 INCH HAIL
08/14/00 CLARK REPORTED BY LOCAL SPOTTER
0945 PM 0.75 INCH HAIL
08/14/00 CLARK REPORTED BY LOCAL SPOTTER
0953 PM LONGWOOD WIND GUST TO 60 MPH
08/14/00 CLARK REPORTED BY LAW ENFORCEMENT
NELSONLocal storm report, Aug 14, 9:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT MON AUG 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0940 PM OWEN WI 0.75 INCH HAIL
08/14/00 CLARK REPORTED BY LOCAL SPOTTER
0945 PM OWEN WI 0.75 INCH HAIL 08/14/00
CLARK REPORTED BY LOCAL SPOTTER
0953 PM LONGWOOD WI WIND GUST TO 60 MPH
08/14/00 CLARK < REPORTED BY LAW ENFORCEMENT
NELSONThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:25 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 95 min |
| Aug 14, 8:56 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 64 min |
| Aug 15, 1:06 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.